Arkansas, 2009

Damaging Winds in Arkansas, June 10, 2009

June 10, 2009 · NWS SHV · 4 events in 2 counties and zones

A derecho developed across north central Texas into south central Oklahoma during the evening hours of June 10th and move east into the four state region. This complex of storms moved into an area with extreme instability and the result was widespread wind damage across much of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$30,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A derecho developed across north central Texas into south central Oklahoma during the evening hours of June 10th and move east into the four state region. This complex of storms moved into an area with extreme instability and the result was widespread wind damage across much of northeast Texas, southeast Oklahoma, southwest Arkansas and northwest Louisiana. Isolated tornadoes were also reported along the leading edge of the squall line as it moved into northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 10, 8:08 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 10, 8:08 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CDT WED JUN 10 2009

.DISCUSSION...
AN INTENSE LINE OF THUNDERSTORMS HAS BEEN MOVING RAPIDLY ACROSS
NORTH TEXAS THIS EVENING. THIS LINE IS NOW BEGINNING TO ENTER THE
WESTERN FRINGES OF THE FOUR STATE REGION. HAVE DONE A QUICK UPDATE
TO EXPAND THE SEVERE THUNDERSTORM WATCH SOUTHWARD BY A ROW OF
COUNTIES AND PARISHES SINCE THE SOUTHERN END OF THE LINE OF STORMS
IS HOLDING INTENSE THIS EVENING AND SHOULD BE AFFECTING THIS
COUNTIES AND PARISHES OVER THE NEXT FEW HOURS. THE SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM. THE LINE OF STORMS IS
MOVING RAPIDLY...AND SHOULD BEGIN TO REACH AROUND THE INTERSTATE
49 CORRIDOR BY ROUGHLY AROUND 11 PM TO MIDNIGHT. AS OF NOW IT
LOOKS LIKE THE TIMING OF THE WATCH SHOULD WORK OUT OKAY FOR OUR
EASTERN COUNTIES AND PARISHES.

HAVE AGAIN UPDATED POPS THIS EVENING TO RAISE POPS ACROSS MOST OF
THE CWFA...BUT MAINLY AROUND THE WATCH AREA. ACTIVITY SHOULD BEGIN
TO DECREASE ACROSS NORTHWESTERN PORTIONS OF THE CWFA AFTER
MIDNIGHT TO GIVE QUIETER CONDITIONS. THE ACTIVITY SHOULD MAINLY BE
AROUND AND EAST OF THE INTERSTATE 49 CORRIDOR DURING THE EARLY
OVERNIGHT HOURS. OTHERWISE THE ONLY OTHER CHANGES WERE TO HOURLY
TEMPERATURES BASED ON OBSERVATIONAL TRENDS. /22/

&&

.AVIATION...
INTENSE BOW ECHO ACROSS NORTH CENTRAL TEXAS MOVING EAST AROUND 35KTS
AND GIVEN THIS SPEED...LOOK FOR THE LINE TO BE EFFECTING OUR WESTERN
TAF SITES IN THE 01-03Z TIMEFRAME. STRONG DAMAGING WIND GUSTS THE
MAIN THREAT BUT CANNOT RULE OUT AN ISOLATED HAIL/TORNADO THREAT
EITHER...ESPECIALLY IF WE GET CONVECTION TO DEVELOP AHEAD OF THE
BOW. NOT REAL CONFIDENT ON HOW THIS SYSTEM WILL EFFECT THE
DEVELOPMENT OF MVFR/IFR CEILINGS TOWARDS MORNING BUT HAVE MADE
MENTION OF THESE TYPE OF CEILINGS REGARDLESS. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  73  94  73 /  60  20  30  30  20
MLU  74  90  73  93  73 /  20  10  30  30  20
DEQ  73  88  74  92  71 /  90  60  50  50  30
TXK  75  90  75  92  72 /  80  60  50  50  30
ELD  74  91  73  91  70 /  60  20  50  50  30
TYR  75  90  76  93  75 /  60  40  20  20  10
GGG  75  90  75  94  74 /  60  40  20  20  20
LFK  75  91  74  95  73 /  30  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

22/13
Hazardous weather outlook, Jun 10, 11:00 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 10 2009

ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-111059-
BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-GREGG-
HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MCCURTAIN-
MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-SMITH-TITUS-UNION AR-UPSHUR-
WEBSTER-WOOD-
1200 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEASTERN OKLAHOMA AND SOUTHERN ARKANSAS TONIGHT.
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD FRONT WILL STALL ACROSS THE NORTHERN PART OF THE FOUR STATE
REGION ON THURSDAY. THIS FRONT...COMBINED WITH AN UPPER LEVEL
DISTURBANCE...WILL PROVIDE SHOWERS AND THUNDERSTORMS MAINLY NORTH OF
I-20 ON THURSDAY NIGHT AND FRIDAY NIGHT. SOME OF THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ005-006-010>014-017>022-TXZ149>153-165>167-111059-
ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE-
LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-
SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-UNION LA-WINN-
1200 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, Jun 10, 10:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     MARSHALL                32.54N 94.35W
06/10/2009                   HARRISON           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ALL ACROSS THE COUNTY.

&&

MBERRY
Local storm report, Jun 10, 10:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     12 SE MARSHALL          32.41N 94.21W
06/10/2009                   HARRISON           TX   LAW ENFORCEMENT

            TREES DOWNED IN ELYSIAN FIELDS.

&&

MBERRY
Local storm report, Jun 10, 10:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     PITTSBURG               33.00N 94.97W
06/10/2009                   CAMP               TX   LAW ENFORCEMENT

            SEVERAL TREES DOWNED ACROSS THE COUNTY.

&&

MBERRY
Local storm report, Jun 10, 10:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     DAINGERFIELD            33.03N 94.72W
06/10/2009                   MORRIS             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED ACROSS THE COUNTY.

&&

MBERRY
Special weather statement, Jun 10, 10:41 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT WED JUN 10 2009

ARZ051-060-061-071-072-110530-
COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-NEVADA-
1141 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1230 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA...HEMPSTEAD...HOWARD...COLUMBIA AND LAFAYETTE...

INCLUDING THE FOLLOWING LOCATIONS...
     ATHENS...BLEVINS...BLUFF CITY...BODCAW...CENTER POINT...
     CORINTH...EMMET...HOPE...LEWISVILLE...NASHVILLE...PERRYTOWN...
     PRESCOTT...ROSSTON...UMPIRE...WASHINGTON AND WILLISVILLE...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR MAGNOLIA...TO
NASHVILLE...AND MOVING EAST NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS LINE OF STORMS.

18
Local storm report, Jun 10, 10:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND DMG     MOUNT PLEASANT          33.17N 94.98W
06/10/2009                   TITUS              TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWNED ACROSS THE COUNTY.

&&

MBERRY

The radar

The Shreveport radar (KSHV), 81 km away, was scanning. The volume nearest the first event began at 04:43 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
June 10, 10:45 PM CST
Where
Columbia County, 0.58 mi E of Taylor
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.100, -93.460

A tree was downed on Hwy. 78 blocking the road in Taylor, Arkansas.

Thunderstorm Wind, Union

When
June 10, 11:33 PM CST
Where
Union County, 1.5 mi NNE of El Dorado
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.220, -92.660

A tree was downed on Hwy. 167 just north of town.

Thunderstorm Wind, Union

When
June 10, 11:35 PM CST
Where
Union County, 0.58 mi W of Cargile
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.150, -92.660

A tree was downed on Iron Mountain Road south of town.

Thunderstorm Wind, Union

When
June 10, 11:52 PM CST
Where
Union County, 0.9 mi NE of Strong
Measured
53 kt (61 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
33.110, -92.360

A tree was downed on a home in Strong, Arkansas with one minor injury reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182981, 183006, 183007, 183008.